Alert archive / Mississippi / Flash Flood Warnings in 2013
Flash Flood Warning 83, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Jul 5, 2013, 1:38 PM CDT for Hinds County, Mississippi. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 5, 2013, 1:38 PM CDT (18:38 UTC)
- Expired
- Jul 5, 2013, 3:45 PM CDT
- In force
- 2 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
County Hinds County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 43 km from the middle of the area, began a volume at 18:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 5, 3:30 PM CDT | FLASH FLOOD | Raymond, MS | CLINTON-RAYMOND ROAD COMPLETELY COVERED BY WATER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 112 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 6.6 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2139 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 650 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
328 WGUS54 KJAN 051838 FFWJAN MSC049-052045- /O.NEW.KJAN.FF.W.0083.130705T1838Z-130705T2045Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE JACKSON MS 138 PM CDT FRI JUL 5 2013 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL HINDS COUNTY IN CENTRAL MISSISSIPPI... THIS INCLUDES THE CITY OF CLINTON... * UNTIL 345 PM CDT * AT 138 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED THUNDERSTORMS PRODUCING VERY HEAVY RAIN NEAR RAYMOND...OR NEAR CLINTON. THE STORMS WERE NEARLY STATIONARY. ESTIMATED RADAR RAINFALL AMOUNTS...ON THE ORDER OF ONE TO THREE INCHES...HAVE OCCURRED IN THE PAST HOUR. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BOLTON VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT HOUR WITH AN ADDITIONAL ONE INCH POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. && LAT...LON 3241 9051 3239 9028 3222 9036 3223 9053 $$ BYB
1 follow-up statement
095 WGUS74 KJAN 051959 FFSJAN FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 259 PM CDT FRI JUL 5 2013 MSC049-052045- /O.CON.KJAN.FF.W.0083.000000T0000Z-130705T2045Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ HINDS MS- 259 PM CDT FRI JUL 5 2013 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 345 PM CDT FOR CENTRAL HINDS COUNTY... AT 256 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR IS DEPICTING THUNDERSTORMS THAT PROMPTED THE WARNING HAVE MOVED NORTH. HOWEVER... ONGOING FLASH FLOODING COULD STILL BE ONGOING OR IMMANENT. ESTIMATED RADAR RAINFALL AMOUNTS...ON THE ORDER OF ONE TO THREE INCHES...HAVE OCCURRED IN THE PAST HOUR. SOME ADDITIONAL RAINFALL IS LIKELY THROUGH THE REMAINING AFTERNOON HOURS AND THIS AREA WILL CONTINUE TO BE MONITORED. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BOLTON PRECAUTIONARY/PREPAREDNESS ACTIONS... MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. && LAT...LON 3241 9051 3239 9028 3222 9036 3223 9053 $$ JA
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jul 5, 10:53 AM CDT, 2 hours 45 minutes earlier.
Area forecast discussion, Jul 5, 10:53 AM CDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1053 AM CDT FRI JUL 5 2013
.UPDATE...LOOK FOR SHOWERS AND SOME STORMS TO DEVELOP TODAY ESPECIALLY
ACROSS THE CENTRAL AND EASTERN CWA AS AMPLE MOISTURE CONTINUES
STREAMING IN ALONG AND EAST OF THE SURFACE BOUNDARY. HEAVY RAIN AND
LOCALIZED FLOODING WILL BE POSSIBLE LATER TODAY FOR POTIONS OF THE
EAST...SO A FLASH FLOOD WATCH WILL BE NEEDED THIS AFTERNOON FOR THESE
AREAS. HIGH TEMPS TODAY WILL RANGE FROM THE MID 80S EAST TO AROUND 90
WEST. ONLY CHANGE TO THE CURRENT FORECAST WAS TO INCREASE THE QPF
ACROSS EASTERN MS WHERE THE POTENTIAL FOR HEAVIER RAINS WILL EXIST.
/27/
&&
.AVIATION...MVFR CIG E OF I-55 WL GRADUALLY TREND VFR OVR THE NEXT
COUPLE HOURS ALTHOUGH A FEW SPOTS MAY STRUGGLE TO GO VFR THRU THE
REMAINDER OF THE DAY. SHRA/TSRA ACTIVITY IS XPCTD TO INCREASE THIS
AFTN INTO THE EVENING ALONG AND E OF I-55...WITH A DOWNWARD TREND IN
CONVECTIVE ACTIVITY XPCTD OVRNGT. MVFR IFR CONDS ARE LIKELY TO
RETURN 07-13Z TOMORROW MORNING FOR AERODROMES ALONG/S OF THE NATCHEZ
TRACE PKWY. /BK/
&&
.PREV DISCUSSION... /ISSUED 343 AM CDT FRI JUL 5 2013/
SHORT TERM...TODAY THROUGH SATURDAY NIGHT...THE AIRMASS OVER THE
ARKLAMISS REGION IS BEGINNING TO UNDERGO SOME MODIFICATIONS FROM
WHAT WE HAD BEEN ENJOYING THIS WEEK. MOISTURE HAS BEGUN TO INCREASE
OVER THE REGION. THIS IS INDICATIVE BY THE 1.8 INCH PW VALUE OFF THE
00Z KJAN SOUNDING. IN ADDITION...DEWPOINTS ARE RUNNING IN THE MID
AND UPPER 60S WITH EVEN SOME 70S NOTED. THIS IS ABOUT 3 OR 4 DEGREES
MOISTER THAN 24 HOURS AGO. SATELLITE IMAGERY CONTINUES TO DEPICT THE
UPPER TROUGH BEING LOCATED TO OUR WEST WITH MOISTURE PLUME
CONTINUING TO FEED INTO THE EASTERN PORTION OF THE STATE AND FURTHER
EAST INTO ALABAMA. A LITTLE BIT OF ASCENT HAS AIDED IN THE
CONTINUATION OF THE SHOWERS/ISOLATED THUNDERSTORMS ACROSS SOUTHEAST
MISSISSIPPI OVERNIGHT BUT THESE ARE SLOWLY DIMINISHING.
SIMILAR CONDITIONS WILL EXIST TODAY AS WAS THE CASE THURSDAY BUT
SHOWER/THUNDERSTORM COVERAGE SHOULD BE A LITTLE GREATER. THIS COMES
AS THE SFC BOUNDARY NUDGES A LITTLE TO THE WEST...BETTER ASCENT
MOVES INTO THE REGION...AND MOISTURE INCREASES OVER A GREATER
PORTION OF THE CWA. THE BEST MOISTURE TRANSPORT OF THE LAST SEVERAL
DAYS HAD BEEN INTO AL/GA/FL BUT THIS SHIFTS A LITTLE WEST TODAY AND
BY LATE THIS AFTERNOON...PW VALUES AROUND 2.1 INCHES WILL BE PRESENT
FROM NEAR THE I-55 CORRIDOR AND POINTS EAST. AS WAS THE CASE
YESTERDAY...THE BEST POTENTIAL FOR SHOWERS/STORMS WILL BE CLOSER TO
THE MS/AL STATE LINE. THE LEAST POTENTIAL WILL BE IN THE
DELTA...WHERE DRIER AIR WILL BE ABLE TO HANG ON A BIT LONGER ON THE
OTHER SIDE OF THE SFC BOUNDARY. THINK THERE SHOULD BE ENOUGH LOW
AND MID LEVEL FLOW TO ALLOW STORMS TO KEEP MOVING. HOWEVER SOME OF THESE
RAINS COULD BE EFFICIENT AND IT IS NOT OUT OF THE REALM OF
POSSIBILITY TO SEE SOME LOCALLY HEAVY RAINFALL/LOCALIZED FLOODING
ISSUES. THIS WAS THE CASE THURSDAY AS THE STORMS THAT DEVIATED FROM
THE FLOW TENDED TO BE SLOWER AND DID PRODUCE A BIT OF RAINFALL. WILL
MAKE A SMALL MENTION OF THIS IN THE HWO. POTENTIAL FOR SHOWERS AND
ISOLATED THUNDERSTORMS WILL ONCE AGAIN LINGER INTO THE EVENING AND
POSSIBLY OVERNIGHT HOURS AS ANY ASCENT CAN MINGLE WITH THE SEMI-
TROPICAL AIRMASS TO KEEP THESE ONGOING PAST DAYTIME HEATING.
ON SATURDAY THE PATTERN BEGINS TO CHANGE AS THE UPPER TROUGH STARTS
TO PULL OFF TO THE NORTH AND NORTHEAST. THIS WILL ALLOW FOR MORE
MOISTURE TO MAKE IT FURTHER INTO THE REGION AND POTENTIAL FOR
SHOWERS/STORMS WILL BE PRESENT FOR ALL AREAS OF THE ARKLAMISS WITH
BEST COVERAGE ONCE AGAIN IN THE EAST.
TEMPERATURES WILL RETURN TO MOSTLY NEAR NORMAL. DAYTIME HIGHS WILL
FALL JUST SHORT AND MOSTLY BE IN THE 80S AS RAIN/CLOUD COVER SHOULD
LIMIT INSOLATION ESPECIALLY IN THE CENTRAL AND EAST. OVERNIGHT LOWS
WILL BE BACK IN THE UPPER 60S/LOWER 70S. /28/
LONG TERM...SUNDAY THROUGH FRIDAY...THIS EXTENDED PART OF THE FORECAST
REMAINS JUST LIKE THE PREVIOUS...DEPARTING TROUGH ON SUNDAY FOLLOWED
BY FLAT MID/UPPER RIDING FOR THE UPCOMING WORK WEEK.
FOR SUNDAY...THE AREA WILL SEE THE PESKY TROUGH AXIS LIFT TO THE NE.
THE RESULTING LEFT OVER WEAKNESS SHOULD BE ENOUGH TO SUPPORT BETTER
THAN AVG PRECIP POTENTIAL AS DECENT DEEP LAYER MOISTURE WILL BE OVER
A SOLID PORTION OF THE CWA. BEST PRECIP POTENTIAL WILL BE SOUTHERN
HALF.
FOR MOST OF THE UPCOMING WORK WEEK...FLAT UPPER RIDING WILL DEVELOP.
THE EURO AND GFS HAVE A SIMILAR MID LEVEL PATTERN...BUT THE GFS IS
MORE MOIST THUS GENERATING BETTER POPS EACH DAY. THE EURO IS LESS
AGGRESSIVE WITH POPS EACH DAY AND WILL CONTINUE TO FOLLOW THAT
SCENARIO. STILL...SOME RAIN CHANCES WILL EXIST EACH DAY. AS FOR
TEMPS...THIS RUN OF THE GFS HAS WARMED SOME FOR HIGH THIS WEEK. THAT
FITS THE PREV THINKING AND WILL FOLLOW CLOSE TO WHAT THAT GUIDANCE
IS OFFERING. /CME/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 88 70 86 72 / 34 55 53 28
MERIDIAN 84 70 83 71 / 63 71 76 37
VICKSBURG 89 68 88 71 / 22 43 39 20
HATTIESBURG 85 72 84 72 / 69 57 71 36
NATCHEZ 88 69 87 71 / 28 26 38 20
GREENVILLE 89 69 88 72 / 15 40 34 19
GREENWOOD 88 69 87 70 / 24 55 49 27
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH FROM 2 PM CDT THIS AFTERNOON THROUGH SATURDAY
MORNING FOR MSZ030-031-033-038-039-045-046-051-052-056>058-
064>066-072>074.
LA...NONE.
AR...NONE.
&&
/Hazardous weather outlook, Jul 5, 10:23 AM CDT, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1023 AM CDT FRI JUL 5 2013 MSZ028>033-037>039-043>046-048>052-054>058-062>066-072>074-061530- MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON- NOXUBEE-MADISON MS-LEAKE-NESHOBA-KEMPER-HINDS-RANKIN-SCOTT-NEWTON- LAUDERDALE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-LINCOLN-LAWRENCE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 1023 AM CDT FRI JUL 5 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING...WITH THE GREATEST COVERAGE EAST OF A COLUMBIA TO STARKVILLE LINE. LOCALLY HEAVY DOWNPOURS IN A SHORT PERIOD OF TIME MAY VERY WELL LEAD TO FLASH FLOODING...ESPECIALLY IF STORMS MOVE REPEATEDLY OVER THE SAME LOCATIONS. LOW LYING AND POOR DRAINAGE AREAS WILL BE THE MOST SUSCEPTIBLE TO HIGH WATER ISSUES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF FLASH FLOOD OPERATIONS...MAY BE NEEDED THIS AFTERNOON AND EVENING. ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>027-034>036- 040>042-047-053-059>061-061530- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-WASHINGTON-HUMPHREYS-HOLMES- ISSAQUENA-SHARKEY-YAZOO-WARREN-CLAIBORNE-JEFFERSON-ADAMS- FRANKLIN MS- 1023 AM CDT FRI JUL 5 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...NORTHEAST LOUISIANA AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. BK
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 12:40 AM CDT | Special Weather Statement | JAN | Smith | 45 min |
| Jul 5, 9:39 AM CDT | Flash Flood Watch | JAN | Adams, Attala, Carroll, Choctaw, Claiborne, Clarke and 37 more | 12 hr |
| Jul 5, 2:21 PM CDT | Flash Flood Warning | JAN | Hinds, Warren | 114 min |
| Jul 5, 2:37 PM CDT | Special Weather Statement | JAN | Claiborne | 28 min |
| Jul 5, 2:43 PM CDT | Special Weather Statement | JAN | Sharkey | 32 min |
| Jul 5, 2:49 PM CDT | Flash Flood Warning | JAN | Lowndes, Noxubee | 3 hr |
| Jul 5, 3:47 PM CDT | Special Weather Statement | JAN | Washington | 28 min |
| Jul 5, 4:52 PM CDT | Flash Flood Warning | JAN | Copiah, Lincoln | 113 min |
| Jul 5, 5:44 PM CDT | Flash Flood Warning | JAN | Lowndes | 3 hr |
Nearby
Flash Flood Warnings in Mississippi, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.